Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 192, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 25, 2009, 4:41 AM CDT for 4 counties in Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2009, 4:41 AM CDT (09:41 UTC)
- Expired
- Jul 25, 2009, 5:30 AM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Audrain County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 100 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.7 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 250941
SVRLSX
MOC007-137-163-173-251030-
/O.NEW.KLSX.SV.W.0192.090725T0941Z-090725T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
441 AM CDT SAT JUL 25 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...
EASTERN MONROE COUNTY IN NORTHEAST MISSOURI...
PIKE COUNTY IN NORTHEAST MISSOURI...
RALLS COUNTY IN NORTHEAST MISSOURI...
* UNTIL 530 AM CDT
* AT 441 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF PERRY TO 5 MILES NORTHWEST OF
FARBER TO SANTA FE...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
VANDALIA...
BOWLING GREEN...
LOUISIANA...
SPAULDING...
CENTER...
FARBER...
LADDONIA...
SPENCERBURG...
CURRYVILLE...
FRANKFORD...
NEW HARTFORD...
THE LANDING...
ST. CLEMENT...
ASHLEY...
CYRENE...
EDGEWOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3947 9196 3966 9183 3966 9173 3967 9172
3950 9107 3945 9105 3942 9099 3924 9108
3923 9110 3923 9118 3916 9119 3914 9122
3915 9145 3932 9208
TIME...MOT...LOC 0941Z 289DEG 45KT 3954 9168 3934 9164
3931 9181
$$
GKS2 follow-up statements
000
WWUS53 KLSX 251002
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
502 AM CDT SAT JUL 25 2009
MOC137-251011-
/O.CAN.KLSX.SV.W.0192.000000T0000Z-090725T1030Z/
MONROE MO-
502 AM CDT SAT JUL 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED SOUTHEAST OF THIS AREA.
LAT...LON 3950 9107 3945 9105 3942 9099 3924 9108
3923 9110 3923 9118 3916 9119 3914 9122
3915 9145 3924 9174 3945 9166 3961 9162
3964 9158
TIME...MOT...LOC 1001Z 289DEG 45KT 3938 9140 3927 9138
3923 9151
$$
MOC007-163-173-251030-
/O.CON.KLSX.SV.W.0192.000000T0000Z-090725T1030Z/
AUDRAIN MO-PIKE MO-RALLS MO-
502 AM CDT SAT JUL 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR EASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...AND RALLS AND PIKE
COUNTIES IN NORTHEAST MISSOURI...
AT 458 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SPENCERBURG TO VANDALIA TO FARBER...MOVING EAST AT 45
MPH.
LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...LOUISIANA...CURRYVILLE...NEW HARTFORD...ASHLEY...ST.
CLEMENT...CYRENE AND EDGEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3950 9107 3945 9105 3942 9099 3924 9108
3923 9110 3923 9118 3916 9119 3914 9122
3915 9145 3924 9174 3945 9166 3961 9162
3964 9158
TIME...MOT...LOC 1001Z 289DEG 45KT 3938 9140 3927 9138
3923 9151
$$
GKS000
WWUS53 KLSX 251026
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
526 AM CDT SAT JUL 25 2009
MOC007-163-173-251036-
/O.EXP.KLSX.SV.W.0192.000000T0000Z-090725T1030Z/
AUDRAIN MO-PIKE MO-RALLS MO-
526 AM CDT SAT JUL 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN AUDRAIN COUNTY IN
CENTRAL MISSOURI...AND RALLS AND PIKE COUNTIES IN NORTHEAST MISSOURI
WILL EXPIRE AT 530 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND NO
LONGER APPEARED TO BE SEVERE...HOWEVER HEAVY RAIN IS STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 3950 9107 3945 9105 3942 9099 3924 9108
3923 9110 3923 9118 3916 9119 3914 9122
3915 9145 3924 9174 3945 9166 3961 9162
3964 9158
TIME...MOT...LOC 1026Z 289DEG 45KT 3928 9102 3917 9100
3913 9113
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:09 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 25, 3:09 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 309 AM CDT SAT JUL 25 2009 .DISCUSSION... /307 AM CDT SAT JUL 25 2009/ MAIN FORECAST CONCERN REGARDS THE CHANCES OF SHRA/TSRA THE NEXT 24 HOURS. THERE IS GENERAL AGREEMENT IN THE SHORT TERM MODELS THAT FRONT CURRENTLY ACROSS NRN MO WILL MOVE SEWD ACROSS MO/IL TODAY... REACHING A POINT JUST SOUTH OF I-70 BY MIDDAY AND CLEARING THE SRN CWA EARLY THIS EVENING. EXPECT SCT TSRA TO BE ONGOING IN MOISTURE CONVERGENCE ALONG AND AHEAD OF THE FRONT WHERE MUCAPES WILL BE IN EXCESS OF 1000 J/KG. COVERAGE SHOULD INCREASE BY AFTERNOON OVER THE SRN HALF OF THE CWA AS MLCAPES INCREASE AOA 2000 J/KG UNDER INCREASING UVV/S CAUSED BY S/W TROUGH DROPPING SEWD OUT OF THE UPPER MIDWEST. CHANCES WILL BE CONFINED TO SERN MO/SRN IL EARLY THIS EVENING BEFORE THE FRONT MOVES SOUTH OF THE AREA. THERE IS SOME POSSIBLITY OF A FEW STRONG/SEVERE STORMS AHEAD OF THE FRONT GIVEN THE DEGREE OF INSTABILITY AND MODEST DEEP LAYER SHEAR AROUND 30KTS. DRY WEATHER IS THEN EXPECTED FROM LATE THIS EVENING THROUGH MONDAY AS FRONT MOVES SOUTH OF THE AREA AND SUBSIDENCE SETS UP BEHIND TROUGH. NEXT CHANCE OF SHRA/TSRA WILL COME TUESDAY WHEN FRONT MOVES BACK NWD AS A WARM FRONT. MOS TEMPERATURES ARE IN GENERAL AGREEMENT THE NEXT FEW DAYS. WENT A BIT COOLER THAN GUIDANCE FOR HIGHS AS 850MB TEMPERATURES AROUND 16C SUPPORT SLIGHTLY COOLER TEMPERATURES. BRITT && .AVIATION... /1059 PM CDT FRI JUL 24 2009/ FOR THE 06Z TAFS...CDFNT EXTDG FM WI SW THRU NERN CO WILL DROP SEWD THRU THE TAF SITES LT TGT AND SAT MRNG. AN MCS WAS DROPPING S-SEWD THRU SERN IA AND NRN IL ALONG AND JUST AHD OF THE CDFNT. THIS MCS WILL DROP S-SEWD THRU UIN BTWN 06Z AND 08Z SAT...THEN LIKELY WKN AS IT DROPS THRU STL/SUS BTWN 08Z AND 10Z SAT. MOST OF THE CONVECTION MAY REMAIN JUST E OF COU LT TGT. MAY JUST INCLUDE VCTS AT COU...BUT INCLUDE A TEMPO GRP OF TSRA IN STL/SUS. MAY ALSO CONT LLWS IN THE COU...STL AND SUS TAFS LT TGT AND EARLY SAT MRNG AS THE MDLS DEPICT A WLY LLJ OVER CNTRL MO...ALTHOUGH IT SHOULD BE PRETTY MARGINAL. THIS CDFNT SHOULD MOVE SEWD THRU UIN BTWN 08-09Z SAT THEN THRU COU...STL AND SUS BTWN 12-14Z SAT. LINGERING SHOWERS MAY CONT IN COU...STL AND SUS DURING THE EARLY TO MID MRNG HRS ALONG AND JUST BHND THE CDFNT. THE SWLY SFC WND WILL VEER ARND TO A W-NWLY DIRECTION LT TGT AND SAT MRNG AFTER THE PASSAGE OF THE CDFNT. OUTSIDE OF SHRA/TSRA ACTIVITY VFR CONDITIONS SHOULD PREVAIL LT TGT AND SAT MRNG. PREVAILING VFR CLOUD CVR SHOULD CLR OUT SAT AFTN AND EVNG AS A SFC RDG BLDS SEWD INTO THE CWA BHND THE CDFNT. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 25, 4:34 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 434 AM CDT SAT JUL 25 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-260945- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 434 AM CDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE REGION TODAY INTO EARLY THIS EVENING AS A COLD FRONT MOVES ACROSS THE REGION. A FEW OF THESE STORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Special weather statement, Jul 25, 12:05 AM CDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1205 AM CDT SAT JUL 25 2009 MOZ018-019-250545- KNOX MO-LEWIS MO- 1205 AM CDT SAT JUL 25 2009 ...SIGNIFICANT WEATHER ADVISORY FOR KNOX AND LEWIS COUNTIES UNTIL 1245 AM CDT... AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF SOUTH GORIN...OR 18 MILES NORTH OF EDINA...MOVING SOUTHEAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... EDINA... GREENSBURG... COLONY... KNOX CITY... LA BELLE... PLEVNA... LEWISTOWN... EWING... STEFFENVILLE... BARING... HURDLAND... NOVELTY... NEWARK... MONTICELLO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. GKS
Special weather statement, Jul 25, 2:50 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 250 AM CDT SAT JUL 25 2009 MOZ018-026-027-250830- KNOX MO-MARION MO-SHELBY MO- 250 AM CDT SAT JUL 25 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KNOX...NORTHEASTERN SHELBY AND NORTHWESTERN MARION COUNTIES UNTIL 330 AM CDT... AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BRASHEAR...OR 9 MILES SOUTHWEST OF EDINA...MOVING SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PLEVNA... SHELBYVILLE... EMDEN... PHILADELPHIA... NOVELTY... LEONARD... NEWARK... BETHEL... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CARNEY
Special weather statement, Jul 25, 3:49 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 349 AM CDT SAT JUL 25 2009 MOZ018-026-027-034-035-250930- KNOX MO-MARION MO-MONROE MO-RALLS MO-SHELBY MO- 349 AM CDT SAT JUL 25 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KNOX...SHELBY... MARION...NORTHWESTERN RALLS AND NORTHERN MONROE COUNTIES UNTIL 430 AM CDT... AT 347 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF PLEVNA...OR 15 MILES SOUTHEAST OF LA PLATA...MOVING EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SHELBINA... MONROE CITY... CLARENCE... PLEVNA... MAUD... SHELBYVILLE... EMDEN... PHILADELPHIA... WARREN... LEONARD... BETHEL... HUNNEWELL... INDIAN CREEK... THE LANDING... STOUTSVILLE... FLORIDA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 4:06 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Ralls, Shelby | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.